Case ReportsSecondary Leprosy Infection in a Patient With Psoriasis During Treatment With InfliximabTeixeira, Fabricia Martins*; Vasconcelos, Luciana Mabel Ferreira†; Rola, Clarissa de Alencar Diogenes MD‡; Prata de Almeida, Thereza Lúcia MD, MSc‡; Valença, José Telmo Jr PhD§; Nagao-Dias, Aparecida Tiemi PhD∥Author Information From the *Posgraduation Program of Biotechnology (RENORBIO), †Posgraduation Program of Pharmaceutical Sciences, ‡Department of Dermatology, Hospital Universitário Walter Cantídio, §Department of Pathology, Faculty of Medicine, and ∥Department of Clinical Analysis and Toxicology, Faculty of Pharmacy, Universidade Federal do Ceara, Fortaleza, Ceara, Brazil. This research was financially supported by CNPq (process 402509/2005-6). The authors declare no conflicts of interest. Correspondence: Fabricia Martins Teixeira, Department of Clinical Analysis and Toxicology, Faculty of Pharmacy, Universidade Federal do Ceara, Rua Capitao Francisco Pedro, 1210, CEP 60430-370 Fortaleza, Ceara, Brazil. E-mail: email@example.com. Journal of Clinical Rheumatology: August 2011 - Volume 17 - Issue 5 - p 269-271 doi: 10.1097/RHU.0b013e3182288870 Buy Metrics AbstractIn Brief Tumor necrosis factor α antagonists are proven to be effective for the treatment of chronic inflammatory conditions, such as psoriasis. A major concern for patients is the risk of acquiring granulomatous infectious diseases caused by the immunosuppressive effects of the drugs. We report a 60-year-old man with psoriasis who underwent infliximab treatment for 2 years and developed secondary leprosy, presenting extensive erythematous and infiltrated plaques on the trunk and limbs with loss of sensitivity (thermal, pain and tactile). The skin lesion biopsy showed perivascular epithelioid granulomas, nodular dermal aggregates of foamy macrophages and bundles of acid-fast bacilli. The clinical picture associated with histopathologic evaluation suggested borderline lepromatous leprosy. Before infliximab treatment, the patient had a positive tuberculin skin test and underwent chemoprophylaxis treatment for latent tuberculosis. Although the tuberculin reactivity suggests a strong correlation with a latent Mycobacterium tuberculosis infection, the possibility of infections by other mycobacteria, such as Mycobacterium leprae, should not be discarded. This patient who was tuberculin skin test postive provides another example of clinical leprosy developing on anti-TNF therapy. © 2011 Lippincott Williams & Wilkins, Inc.